Hail, Cheyenne
- When
- May 22, 2:16 PM MST to 2:19 PM MST
- Where
- Cheyenne County, Lorenzo
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.050, -103.050
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 22, 1:31 PM MST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 231 PM MDT SAT MAY 22 2004 .SHORT TERM...SOUTHWEST FLOW WIL CONTINUE OVER THE AREA TONIGHT AND SUNDAY...AS UPPER LOW OVER THE PAC NW MVS INTO MT BY LATE SUNDAY AFTERNOON. BEST DYNAMICS WITH THIS SYSTEM WILL STAY TO THE NORTH AND WEST OF THE CWA. A SFC LO OVER WRN KS WL MV INTO THE MIDWEST...AS ANOTHER SFC LO MVS ACRS WY SUN AND DRAGS A COLD FRONT ACRS THE WRN PORTION OF THE CWA BY SUN EVNG. LOW AND MID LEVEL MOISTURE WILL BE PRESENT EAST OF THE MOUNTAINS THIS EVENING...BUT THEN DRIES SUNDAY. LIS WILL BE -4 OR LOWER EAST OF A LINE FROM CYS TO AIA LATE THIS AFTERNOON...WITH CAPES OF 750 TO 1000 J/KG OR GREATER. STRONG STORMS WILL OCCUR LATE THIS AFTERNOON EAST OF THIS LINE...BUT INSTABILITY AND DYNAMICS WILL MOVE RAPIDLY EAST OF THE CWA EARLY THIS EVENING. FOR SUNDAY AFTERNOON...LIS WILL BE FROM -1 TO -2 WITH CAPES LESS THAN 500...AND WITH LIMITED MOISTURE...WILL ONLY MENTION ISOLATED GENERAL THUNDERSTORMS. .LONG TERM...SUNDAY NIGHT A STRONG SOUTHWEST FLOW ALOFT ENHANCED BY A SOUTHWARD MOVING COLD FRONT NEAR THE SURFACE. COLD FRONT MAKES IT TO COLORADO/S NORTHERN BORDER IN THE EARLY EVENING. PATTERN CONTINUES THROUGH MONDAY AFTERNOON WITH UPPER FLOW BACKING TO THE WEST. WEAK AND FAST MOVING THUNDERSTORMS WILL DEVELOP MONDAY AFTERNOON AND EVENING. ISOLATED TO SCATTERED SHOWERS...WITH SOME MORNING SNOW OVER THE MOUNTAINS...CONTINUE INTO TUESDAY AS THE FRONT MAKES LITTLE PROGRESS SOUTHWARD. A DRIER NORTHWEST FLOW TAKES HOLD WEDNESDAY AND THURSDAY. MODELS ADVERTISING A TROUGH THAT DIGS INTO THE REGION THURSDAY NIGHT AND FRIDAY FOR A CHANCE OF SHOWERS. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. KMD/POMEROY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1026 AM MDT SAT MAY 22 2004 NEZ001>003-019>021-054-055-WYZ059>070-231130- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 1026 AM MDT SAT MAY 22 2004 .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO EARLY EVENING ACROSS MUCH OF THE AREA. THE STORMS WILL BE MORE NUMEROUS IN FAR EASTERN WYOMING INTO THE NEBRASKA PANHANDLE. A FEW OF THE STORMS IN THE CENTRAL NEBRASKA PANHANDLE MAY BECOME STRONG WITH HEAVY RAIN AND HAIL THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOME WEAK THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AND MONDAY...WITH JUST SOME SHOWERS AROUND ON TUESDAY. DRY AND WARMER WEATHER RETURNS FOR WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MAINLY IN THE CENTRAL NEBRASKA PANHANDLE THIS AFTERNOON.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
238 PM MDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0210 PM TORNADO LA GRANGE 41.64N 104.16W
05/22/2004 GOSHEN WY TRAINED SPOTTER
UNKNOWN INTENSITY AND DURATION AT THIS TIME.
0231 PM HAIL 13 E DALTON 41.41N 102.72W
05/22/2004 0.75 INCH CHEYENNE NE TRAINED SPOTTER
&&
WEILANDThe Cheyenne radar (KCYS), 148 km away, was scanning. The volume nearest the first event began at 21:14 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404126.